MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43792
Medical Device Problem Codes Off-Label Use (1494); Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4 - pma/510(k) #: p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The back of the sheath unexpectedly popped out of the handle prior to deployment.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 11-mar-26.Response to the below questions was received on 05-feb-2026: details of access sheath used (name, fr size, length)? - 6 fr shuttle cork.What was the target location for the stent? - right transverse sinus.What was the access site chosen? - rt femoral artery.Details of the wire guide used (name, diameter, hydrophilic)? - aristole 0.014.Was a stent previously placed during previous procedures? - no.Was the approach ipsilateral or contralateral? - no.What intervention (if any) was required? - none.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? - yes , same day.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G., kink)? - no.Was the stent being placed through the side wall of a previously placed stent? - no.Did any part of the product snag/get caught on the stent when removing the delivery system? - no.
 
Additional Manufacturer Narrative
G4 - pma/510(k) #: p050017/s002 and s003.Device evaluation 1 unit of lot of ziv5-18-125-10-60 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 09 february 2026.Observations from the lab evaluation were as follows; red safety tab not returned.Device returned with outer sheath separated from handle directly below white connector cap.Outer sheath examined and no other issues observed.White distal tip examined and no issues observed.Device flushes without any issue.0.018 inch wire guide passes through device without any issue.Unable to deploy stent due to outer sheath separation noted previously.The reported failure was observed.Manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label there is evidence to suggest that the customer did not follow the instructions for use.Abnormal use complaints are considered to be beyond any further reasonable means of interface-related risk control by the manufacturer.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.As per the instructions for use, ifu0043 which informs the user about indications for use "the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries up to 100mm in length with a reference vessel diameter of 5 to 9mm.Patients should be suitable candidates for pta and/or stent treatment¿.As per medical advisor using the device in the right transverse sinus is considered abnormal use engineering was contacted to check if the abnormal use of using this device in the right transverse sinus would have caused the complaint issue and they confirmed that it is likely that the abnormal use caused the device failure as per answer to one of the additional questions a 0.014 inch wire guide was used.There is evidence to suggest that the customer did not follow the instructions for use in relation to the wire guide (ifu0043).As per section 6.6.3 of (b)(4) this event will be documented in the pms log.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could be attributed to abnormal use.As per medical advisor using the device in the right transverse sinus is considered abnormal use and engineering have confirmed that it is likely that the abnormal use caused the device failure confirmation of complaint is confirmed based on visual and/or functional inspection.Corrective action/correction complaints of this nature will continue to be monitored for similar events.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key24247066
Report Number3001845648-2026-00041
Device Sequence Number9617911
Product Code NIO
UDI-Device Identifier10827002437927
UDI-Public(01)10827002437927(17)280813(10)C2332104
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43792
Device Catalogue NumberZIV5-18-125-10-60
Device Lot NumberC2332104
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/08/2026
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown